caret icon Back to all discussions

Emgality: Have you tried it? Share your experience here.

  1. I switched to Emgality after 3 months on Aimovig with no relief and the side effects everyone is talking about......fatigue and extreme muscle pain. when I told my doctor about it, she said these side effects were now widely known amongst her and her colleages (sp?). So I took the loading dose of 240 mg (2 120mg injections) on Nov. 7, just two days ago and at this point all I can really report is this
    The shots hurt like hell....just momentarily , it's fine after the injection is complete (we have migraines, we can suck it up, right?)
    About two hours after the injection I had an intense wave of sleepiness come over me (like when you taken a pain killer), it was almost bedtime so I went to bed (but regardless of what time it was I would have had to lay down). when I woke up I had no lingering feelings of fatigue and have had none since. And at this point, no reported muscle pain.
    I have been in a vicious cycle since the beginning of October and it's only been two days, so not much relief to speak of, but I certainly didn't wake up expecting to be cured.
    I will continue to post my progress, wish me luck!!!!!!
    Dana


    1. There is so much pressure to have some kind of positive experience with these CGRP meds. Sometimes, they just don’t work.
      Emgality made me tired at first but having ghost migraines, heart pain and some leg cramps made me consider getting off. When my trust triptans wouldn’t work- I bailed.
      It’s okay to try and say, “next”. I tried for too long and regret all the good hype that kept me on.

    2. You are so right about the hype! It is pretty extreme with the CGRPs. They have massive marketing campaigns happening and if you have people in your life who know you have migraine, you will be relentlessly asked about whether or not you are trying them. Like you said, they can sometimes change the consistency of our migraine patterns- so that you might have an attack with no pain but all the other neurological symptoms which can take some getting used to. https://migraine.com/living-migraine/cgrps-changing-attack-patterns
      It's always okay to move on to the next option- though sometimes we need a break from all the trying! It can be exhausting to ride that roller coaster of trying a new med, getting exposed to new side effects, getting our hopes up, just to find it doesn't have an impact on our migraine pattern. Speaking for myself, sometimes I need a break sometimes from all the trying! Thanks for sharing some of your journey with us. I really can resonate with what you said. Warmly, Holly (migraine.com team).

  2. I thought I would share a possible paid research opportunity that has just become available for those that have tried or have been prescribed Emgality. You can read more on it here. - https://migraine.com/news/emgality-users-survey/

    1. Thank you for your posts.
      I’ve noticed that mine are erased. Can you explain?
      Is this forum funded by CGRP drug companies or related?

    2. I'm just seeing your question on this- I'm not sure why your comments were erased. Our site does not have oversight by drug companies- so I'm wondering if there was some kind of error? Comments are only taken off when there is an issue that goes against our community rules- https://migraine.com/about-us/community-rules
      but we always reach out to the community member when that occurs. I'm so sorry that happened and that we didn't catch your question/concern on this! Here's some more information about migraine.com and our parent company Health Union: https://migraine.com/about-us
      Please let us know if you have any other questions. Warmly, Holly (migraine.com team).

  3. @wetm
    Unfortunately, no. However I have been in a horrible cycle since the beginning of October and my neurologist reminded me these drugs are preventative (which is weird, because the success stories "had relief within days"). I'm actually being admitted to the Thomas Jefferson Headache Clinic tomorrow for their Lidocaine Infusion to try to break the cycle in hopes that after that the Emgality will work to prevent migraines in the future. I should be there approximately 5 days and them am due for my next shot 12/7. Now I've been to Jefferson before and left Headache free but was unable to tolerate the preventive they gave me at that time and now less than 6 months later I'm going back. I'm hopeful, but skeptical. But I will keep you posted on my progress. I'd like to know a little about your migraine history because I think that's important. But I say give it a whirl, what do you have to lose, really? And bonus NO side effects with the Emgality.
    Talk soon
    Dana

    1. Thank you for the update. I have found a new neurologist and she took me off the emgality as it was only slightly helpful. I love this new doctor, she also explained that botox is a proven method that works for many. I have vestibular migraines and am looking forward to trying this method. I did gain weight on emgality and looked it up on their site, I'm totally not on with side effects so I am going to try botox. Happy to report back when that happens. Hope you are feeling well with your treatment option. Cheers

    2. Sounds great! And yes- Botox works wonderfully for many. I've found it significantly helpful and notice when it is starting to wear off toward the end of every 12 week cycle because it provides such good coverage. Will be thinking of you as you get started and hoping for the best! Keep in touch- Holly (migraine.com team).

  4. I had the two injections (loading dose and first month) on 11/7. When I went without a migraine a week later as a cold front moved through, I was the tiniest bit hopeful that maybe Emgality was already becoming effective. Unfortunately, I've had 7 early morning migraine since. My new headache specialist also Rx'd Zomig, but I've been reluctant to take it since I don't know what the side effects will be and I need to be able to get to work.

    I don't know if the stabbing pains in the back of my head are side effects but they began a few days after the initial injections. Also, a true headache in the back of my head has occurred twice and that turns into a migraine that really wears me down, with rubbery legs and fatigue.

    My next Emgality injection is due in several days and I will do it. The doc said it can take 2 or 3 months for it to be effective. But she said other patients were reporting positive results within weeks.


    1. I also took my first dose on 11/7, my doctor wasn't surprised I hadn't gotten any relief because I was in a vicious cycle, she said we had to break the cycle first, as it was a "preventative" med which was frustrating because people were saying they had gotten immediate relief from Aimovig (which I had failed). So I did a six day inpatient stay a Jefferson Headache Clinic (which also failed) so I'm concerned the second dose due 12/7 won't help either. I will say I have not had any side effects like you have mentioned, where as I had terrible side effects with Aimovig. Hopefully, your side effects were related to something else...like the weather maybe. I'm curious to see how you do with your second dose please update and I will do the same.
      Good Luck 🍀
      Dana

    2. Cannabis now can be the next Alternative medicine that can relief pains, lessen the seizures and can be infused in your dishes, I tried frozen yogurt infused cannabis before and it really tastes good! and now, there’s new and something interesting! On the other hand, Ingesting Cannabis has a side effect that can lead you addiction because of its high dosage that you’ll never know how much dosage that food has. By continually do researching, I came across in this article blimburnseeds.com/sour-diesel and learning that there are many kinds of cannabis or MJ

or create an account to reply.